MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 2/3 MM TROCAR 65MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. 2/3 MM TROCAR 65MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 23NBS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.As a lot/batch was not provided, a device history could not be performed.
 
Event or Problem Description
It was reported that during a laparoscopic unknown procedure, a foreign piece like a part of the valve was found on the shaft of a forceps when the forceps was removed from the patient through the device.No pieces were left inside the patient.Another device was used to complete the case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Possible batch # n9111r, r92c0g.The analysis results found that a 23nbs device was received with the outer gasket torn.In addition, a petri dish with the piece of outer gasket torn.Upon visual inspection with magnification, the outer gasket was confirmed to have evidence of cuts.A possible cause for this damage is the use of sharp instruments during the procedure.Use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the gaskets which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal.The batch history record was reviewed and identified a loss of air defect related to the reported incident were found.When this occurs, our quality system documents the necessary actions to ensure final product quality.The final quality release criteria were met before this batch was released for distribution.In addition, no protocols or ncr related to the complaint, were found during the manufacturing process.

Brand Name
2/3 MM TROCAR 65MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8051304
Report Number3005075853-2018-14252
Device Sequence Number1586423
Product Code GCJ
UDI-Device Identifier10705036000402
UDI-Public10705036000402
Combination Product (Y/N)N
PMA/510(K) Number
K972578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23NBS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/10/2018
Patient Sequence Number1